Hail, Meade
- When
- August 26, 11:23 AM MST
- Where
- Meade County, 6 mi N of Howes
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.700, -102.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 26, 9:30 AM MST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1030 AM MDT MON AUG 26 2002 LATEST SFC ANALYSIS PLACES LOW OVER ERN CO WITH INVERTED TROF EXTENDING N OVER WRN SD. KUDX RADAR INDC SCT TSTMS OVER CENRAL SD ZONES MAINLY ALONG TROF AXIS. ONLY CLOUDS ON SATELLITE ARE ASSOC WITH TSTMS. CURRENT FORECAST ON TRACK. HAVE UPDATED TO FRESHEN WORDING ON ON-GOING PRECIP. REST OF PACKAGE LOOKS GOOD. .UNR...NONE 99
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
701 AM MDT MON AUG 26 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0643 AM 3 SW ALLEN SD .75 INCH HAIL
08/26/02 BENNETTSDZ012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-071-261600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 704 AM MDT MON AUG 26 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... .THREAT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND PORTIONS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH. .DISCUSSION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE ATMOSPHERE BECOMES UNSTABLE. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA...LENDING SUPPORT TO STRONGER AND MORE ORGANIZED STORMS. THE MAIN CONCERN WILL BE LARGE HAIL. && COUNTIES INCLUDED IN THIS OUTLOOK ARE...ZIEBACH...HAAKON...JACKSON... MELLETTE...TRIPP...SHANNON...TODD...BENNETT...BUTTE...MEADE... LAWRENCE...PENNINGTON...CUSTER...FALL RIVER...CROOK...CAMPBELL AND WESTON. WCJIN-WYNE GR
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2002Every state in 2002This day in weather historyWarnings in South Dakota, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5310813.